Alert archive / California / Winter Storm Warnings in 2017
Winter Storm Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this winter storm warning at Jan 2, 2017, 1:09 PM PST. It took effect at Jan 3, 2017, 4:00 PM PST. It was in force for 43 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2017, 1:09 PM PST (21:09 UTC)
- In effect from
- Jan 3, 2017, 4:00 PM PST
- Expired
- Jan 5, 2017, 10:30 AM PST
- In force
- 43 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
999 WWUS46 KHNX 022109 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 109 PM PST MON JAN 2 2017 CAZ096-097-030600- /O.NEW.KHNX.WS.W.0002.170104T0000Z-170106T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 109 PM PST MON JAN 2 2017 ...WINTER STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 PM PST THURSDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 4 PM PST THURSDAY. * LOCATIONS...SOUTHERN SIERRA NEVADA. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 FEET. * SNOW LEVELS...SNOW LEVELS START OUT AROUND 4000 FEET ON FRIDAY EVENING...RISING TO 7000 FEET WEDNESDAY AND CONTINUING THROUGH THURSDAY. * HAZARD TYPES...SNOW COVERED ROADS AND SLICK CONDITIONS. BLOWING SNOW. * IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE AND MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE SNOW ON TREE LIMBS AND POWER LINES. STRONG WINDS WILL LEAD TO BLOWING SNOW...REDUCED VISIBILITY...AND ADDITIONAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JDB
9 follow-up statements
064 WWUS46 KHNX 022207 CCA WSWHNX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HANFORD CA 207 PM PST MON JAN 2 2017 CAZ096-097-031015- /O.COR.KHNX.WS.W.0002.170104T0000Z-170106T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 207 PM PST MON JAN 2 2017 ...WINTER STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 PM PST THURSDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 4 PM PST THURSDAY. * LOCATIONS...SOUTHERN SIERRA NEVADA. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 FEET. * SNOW LEVELS...SNOW LEVELS STARTING OUT AROUND 4500 FT ON TUESDAY EVENING...RISING TO 7000 FEET WEDNESDAY AND CONTINUING THROUGH THURSDAY. * HAZARD TYPES...SNOW COVERED ROADS AND SLICK CONDITIONS. BLOWING SNOW. * IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE AND MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE SNOW ON TREE LIMBS AND POWER LINES. STRONG WINDS WILL LEAD TO BLOWING SNOW...REDUCED VISIBILITY...AND ADDITIONAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JDB
666 WWUS46 KHNX 030952 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 152 AM PST TUE JAN 3 2017 CAZ096-097-031800- /O.CON.KHNX.WS.W.0002.170104T0000Z-170106T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 152 AM PST TUE JAN 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY ABOVE 7000 FEET... * LOCATIONS...SOUTHERN SIERRA NEVADA. * ACCUMULATIONS...SNOW ACCUMULATION OF MORE THAN 2 FEET. * SNOW LEVELS...SNOW LEVELS STARTING OUT AROUND 4500 FT ON TUESDAY EVENING...RISING TO 7000 FEET WEDNESDAY AND CONTINUING THROUGH THURSDAY. * HAZARD TYPES...SNOW COVERED ROADS AND SLICK CONDITIONS. BLOWING SNOW. * IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE AND MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE SNOW ON TREE LIMBS AND POWER LINES. STRONG WINDS WILL LEAD TO BLOWING SNOW...REDUCED VISIBILITY...AND ADDITIONAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ DUDLEY
569 WWUS46 KHNX 031753 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 953 AM PST TUE JAN 3 2017 CAZ096-097-040200- /O.CON.KHNX.WS.W.0002.170104T0000Z-170106T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 953 AM PST TUE JAN 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY ABOVE 7000 FEET... * LOCATIONS...SOUTHERN SIERRA NEVADA. * ACCUMULATIONS...SNOW ACCUMULATION OF MORE THAN 2 FEET. * SNOW LEVELS...SNOW LEVELS STARTING OUT AROUND 4500 FT ON TUESDAY EVENING...RISING TO 7000 FEET WEDNESDAY AND CONTINUING THROUGH THURSDAY. * HAZARD TYPES...SNOW COVERED ROADS AND SLICK CONDITIONS. BLOWING SNOW. * IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE AND MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE SNOW ON TREE LIMBS AND POWER LINES. STRONG WINDS WILL LEAD TO BLOWING SNOW...REDUCED VISIBILITY...AND POSSIBLY ADDITIONAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ BSO
357 WWUS46 KHNX 040150 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 550 PM PST TUE JAN 3 2017 CAZ096-097-041100- /O.CON.KHNX.WS.W.0002.000000T0000Z-170106T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 550 PM PST TUE JAN 3 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY ABOVE 7000 FEET... * LOCATIONS...SOUTHERN SIERRA NEVADA. * ACCUMULATIONS...SNOW ACCUMULATION OF MORE THAN 2 FEET. * SNOW LEVELS...SNOW LEVELS STARTING OUT AROUND 4500 FEET ON TUESDAY EVENING...RISING TO 7000 FEET WEDNESDAY AND CONTINUING THROUGH THURSDAY. * HAZARD TYPES...SNOW COVERED ROADS AND SLICK CONDITIONS. BLOWING SNOW. * IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE AND MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE SNOW ON TREE LIMBS AND POWER LINES. STRONG WINDS WILL LEAD TO BLOWING SNOW...REDUCED VISIBILITY...AND ADDITIONAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MOLINA
405 WWUS46 KHNX 041051 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 251 AM PST WED JAN 4 2017 CAZ096-097-041900- /O.CON.KHNX.WS.W.0002.000000T0000Z-170106T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 251 AM PST WED JAN 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY ABOVE 7000 FEET... * LOCATIONS...SOUTHERN SIERRA NEVADA. * ACCUMULATIONS...SNOW ACCUMULATION OF 18 TO 24 INCHES. * SNOW LEVELS...SNOW LEVELS RISING FROM 6500-7500 FEET TO 8000 FEET LATER TODAY AND CONTINUING THROUGH THURSDAY. * HAZARD TYPES...SNOW COVERED SECONDARY ROADS AND SLICK CONDITIONS. BLOWING SNOW. * IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE. STRONG WINDS WILL LEAD TO BLOWING SNOW...AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ DUDLEY
475 WWUS46 KHNX 041857 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1057 AM PST WED JAN 4 2017 CAZ096-097-050300- /O.CON.KHNX.WS.W.0002.000000T0000Z-170106T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 1057 AM PST WED JAN 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY ABOVE 7000 FEET... * LOCATIONS...SOUTHERN SIERRA NEVADA. * ACCUMULATIONS...SNOW ACCUMULATION OF 18 TO 24 INCHES. * SNOW LEVELS...AROUND 8000 FEET. * HAZARD TYPES...SNOW COVERED SECONDARY ROADS AND SLICK CONDITIONS. BLOWING SNOW. * IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE AND MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE SNOW ON TREE LIMBS AND POWER LINES. STRONG WINDS WILL LEAD TO BLOWING SNOW...REDUCED VISIBILITY...AND ADDITIONAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
094 WWUS46 KHNX 050309 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 709 PM PST WED JAN 4 2017 CAZ096-097-051200- /O.CON.KHNX.WS.W.0002.000000T0000Z-170106T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 709 PM PST WED JAN 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY ABOVE 7000 FEET... * LOCATIONS...SOUTHERN SIERRA NEVADA. * ACCUMULATIONS...SNOW ACCUMULATION OF 18 TO 24 INCHES. * SNOW LEVELS...AROUND 8000 FEET. * HAZARD TYPES...SNOW COVERED SECONDARY ROADS AND SLICK CONDITIONS. BLOWING SNOW. * IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE AND MAY PRODUCE WIDESPREAD POWER OUTAGES DUE TO THE WEIGHT OF THE SNOW ON TREE LIMBS AND POWER LINES. STRONG WINDS WILL LEAD TO BLOWING SNOW...REDUCED VISIBILITY...AND ADDITIONAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MOLINA
627 WWUS46 KHNX 051136 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 336 AM PST THU JAN 5 2017 CAZ096-097-051945- /O.CON.KHNX.WS.W.0002.000000T0000Z-170106T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 336 AM PST THU JAN 5 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 7000 FEET... * LOCATIONS...SOUTHERN SIERRA NEVADA. * ACCUMULATIONS...SNOW ACCUMULATION OF 18 TO 24 INCHES. * SNOW LEVELS...AROUND 8000 FEET. * HAZARD TYPES...SNOW COVERED SECONDARY ROADS AND SLICK CONDITIONS. BLOWING SNOW. * IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE. STRONG WINDS WILL LEAD TO BLOWING SNOW...REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ DUDLEY
631 WWUS46 KHNX 051830 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1030 AM PST THU JAN 5 2017 CAZ096-097-051930- /O.CAN.KHNX.WS.W.0002.000000T0000Z-170106T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 1030 AM PST THU JAN 5 2017 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER STORM WARNING. A FEW SCATTERED HEAVY SNOW SHOWERS MAY STILL OCCUR IN THE HIGHEST ELEVATIONS OF TULARE COUNTY OVER THE NEXT HOUR OR SO, HOWEVER THE MAIN SNOWFALL HAS ENDED. CONTINUE TO USE CAUTION ON ROADS IN THESE AREAS AS THEY MAY STILL BE VERY SLIPPERY. $$ ANDERSEN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 3:38 AM PST, 9 hours 31 minutes earlier.
Area forecast discussion, Jan 2, 3:38 AM PST, 9 hours 31 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 338 AM PST Mon Jan 2 2017 .SYNOPSIS... Onshore flow across Central California will allow for slightly above normal temperatures. A few showers are possible over the higher elevations from Fresno county northward today. Wet weather could return to much of the Central California Interior by the middle of the week. && .DISCUSSION... After the passage of the New Year's weekend storms, an omega type blocking pattern is setting up over the west coast. Yet, the west coast will remain unsettled as the low pressure area from the blocking pattern sits over the Pacific Northwest. The location of the low will allow for pieces of vort max energy to ride around the low and push through Northern California. The northern half of Central California will lay in the trajectory of the vort max energy with the best chances of precipitation over areas from Fresno County northward. Orographic lift will provide the additional support for precipitation over the higher terrain of the Sierra Nevada. Furthermore, the passage of a cold front through Central California overnight allowed for an increase in surface winds, mainly over the Kern County Mountains and Deserts. Will expect wind gust in the 20 to 30 mph range to continue through at least mid-day this Monday. While precipitation during the next 24 hours will remain minimal with liquid values generally around a tenth of an inch, models area progging the arrival of an atmospheric river on Tuesday. Models showing high levels of confidence in the timing and strength of the moisture surge aiming for Northern and Central California. While models place Northern California in the path of the highest precip-water plume, enough moisture will hit Central California for a significant rise in precipitation values. Liquid water values could reach a half an inch over the lower elevations and upwards of an inch or more over the high terrain during the event. Due to a more southerly direction of the moisture, snow levels will rise during the atmospheric river event and approach 7000 feet toward Wednesday. Except for high elevation snow, melting will occur from the previous event that had snow down below 4000 feet. Due to the nature of the blocking patten, little chance will occur in the direction of the atmospheric river moisture plume through Wednesday. With additional moisture surging northward, will see similar precipitation coverage and amounts on Wednesday as models show another surge moving through California. Models then show a low riding over the Gulf of Alaska high and dropping toward the Pacific Northwest by the end of the week. This low will push the Pac NW low east and allow for a weak ridge over the west coast by the weekend. Yet, the low probability of precipitation potential period will be short lived as another upper low approaches the west coast by Monday of next week. Based on the track of the upper low, subtropical moisture could be drawn northward for another possible significant precipitation event. && .AVIATION... Local MVFR ceilings and visibilities along with mountain obscuring IFR conditions possible in showers from Fresno County northward. Strong surface winds gusting 30-40 kt across the ridges of the Kern County Mountains through 06Z Tuesday. Otherwise, expect VFR conditions over the Central CA interior for the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Molina avn/fw...JEB synopsis...Molina weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 12:44 PM PST | Flash Flood Watch | HNX | 252 days |
Nearby
Winter Storm Warnings in California, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.